Jump to content

Activemama2

Member Since 14 Jul 2013
Offline Last Active Oct 07 2013 08:33 PM

Topics I've Started

Scalp Itching From Accutane

10 August 2013 - 12:39 AM

Hi all.  Well, my son is on day 6 of Accutane, 40 mg and he has started to get an extremely itchy scalp as well as the dry lips.  Just wondering if anyone experienced the scalp itching and what we can do.  I read that this is not dandruff, it's dry scalp so you really shouldn't use a medicated dandruff shampoo, as this would dry his scalp out more.  It is after midnight and he can't sleep because his scalp is itching so badly.  I gave him an antihistamine hoping it would help the itch and allow him to sleep.  Poor guy!  

 

Any advice would be appreciated as well as letting us know how long this lasts.  I hope it's not for the entire time!  

 

Thanks again! rolleyes.gif


Starting Accutane 14-Year-Old Boy

04 August 2013 - 04:58 PM

Hi everyone,

 

After much thought and discussion we have started Accutane for our 14-year-old son.  He took his first dose today (40 mg).  I am wondering if we should have asked the doctor to start him at 20 mg to avoid some of the initial side effects like breaking out and dryness.  Does anyone have experience taking the lower dose at first or just staying on a lower dose for a longer period of time?  With school starting in 2 weeks, I'm so worried he will go back looking worse than he does right now (which is pretty bad).  He realizes he may have to face some worsening of his acne before it gets better but the first of the year is hard for everyone.  

 

I had some great responses to my last post when we were deciding whether or not to do this but any new comments are more than welcome.  What side effects have you had?  How did you manage them?  

 

Thanks!


14-Year-Old Son About To Start Accutane

14 July 2013 - 05:46 PM

Hello everyone.  Just joined the site today to connect with others who have been dealing with the heartbreak of severe acne.  I am the mother of a 14-year-old son who has tried everything to help his cystic acne, which is currently out of control.  He was on Doryx for 4 months with minimal improvement.  He has had some success with Tazorac on his forehead but can't use it as often on his mouth area because of sensitivity.  His self-esteem is at an all-time low and we fight nightly over washing his face, putting on creams, etc.  He is just fed up and so am I.  I am very afraid of Accutane but I don't see that we have any other option at this point.  He is still actively growing (5' 7 1/2 inches right now) and is an athlete (cross-country running, track, basketball) so he is very active and out in the sun a lot.  I'm worried about the possibility of this drug stunting his growth and causing joint and tendon issues.  Also concerned about the possibility of inflammatory bowel disease while on this drug.  

 

I would like any opinions and experiences of those who have taken this drug, especially from those who are around my son's age.  Has anyone had success with taking a lower dose to avoid some of the side effects?  

 

Thanks in advance everyone!